Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 263, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 21, 2009, 4:05 PM CDT for Columbia County, Nevada County, Arkansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2009, 4:05 PM CDT (21:05 UTC)
- Expired
- Jul 21, 2009, 4:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Columbia County, AR, Nevada County, AR
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 3:16 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 10:30 AM CDT, 5 hours 35 minutes earlier.
Area forecast discussion, Jul 21, 10:30 AM CDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT TUE JUL 21 2009 .DISCUSSION... RADAR SHOWS DISORGANIZED LINE OF CONVECTION STEADILY MOVING THROUGH THE AREA THIS MORNING. MUCH OF THIS ACTIVITY WILL MOVE INTO THE EASTERN SECTIONS OF THE CWA DURING THE AFTERNOON. THE QUESTION OF THE MORNING IS...WILL THERE BE ENOUGH HEATING TO TO GET MORE CONVECTION GOING BEHIND THIS LINE. SATELLITE IMAGERY SHOWS A NICE DRY PUNCH BEHIND THIS SHORT WAVE...AND IF WE CAN CLEAR OUT THE HIGH CLOUDS MORE CONVECTION SHOULD DEVELOP BEHIND THIS LINE. FOR THE MORNING FORECAST UPDATE...WILL TREND POPS HIGHER IN THE EAST...AND WILL RUN 50 CENTS IN THE WESTERN AND NORTHERN SECTIONS OF THE CWA. TEMPS WILL BE TRICKY TO PIN POINT WITH UNCERTAINTY OF CLOUDS AND REDEVELOPING CONVECTION...SO WILL CONTINUE ONGOING TREND AND LEAVE THEM ALONE. UPDATE WILL BE OUT AROUND 1100 AM. ELEVEN && .AVIATION... MVFR CEILINGS WILL CONTINUE FOR MOST OF THE AREA TODAY WITH A FEW PERIODS OF VFR. SHOWERS AND THUNDERSTORMS ARE MOVING SOUTHEAST THROUGH THE AREA TODAY...WHICH HAS ALREADY BEGUN TO AFFECT MOST SITES...WITH THE EXCEPTION OF MLU. THIS SITE SHOULD BE AFFECTED BY THE LATE MORNING TO EARLY AFTERNOON HOURS. ADDITIONAL DEVELOPMENT BEHIND AND IN FRONT OF THIS LINE OF SHOWERS AND STORMS WILL BE POSSIBLE AS HEATING OCCURS...SINCE THE ACTUAL COLD FRONT IS STILL LOCATED WELL TO THE NORTHWEST OF THE FOUR STATE REGION. CONDITIONS WILL BEGIN TO IMPROVE FROM NORTHWEST TO SOUTHEAST OVER THE REGION BY THIS EVENING. SOUTHEASTERN SITES WILL BE SLOWER TO IMPROVE...GIVING RETURNED PREVAILING VFR CONDITIONS BY WEDNESDAY MORNING. WINDS WILL REMAIN PREVAILING AROUND 5 TO 10 KTS...WITH HIGHER GUSTS WHEN AFFECTED BY A THUNDERSTORM. SOUTHEAST WINDS WILL CONTINUE THROUGH MUCH OF THE FORECAST PERIOD...BUT IS EXPECTED TO SHIFT AROUND TO THE NORTH ONCE THE FRONT MOVES THROUGH ON WEDNESDAY. /22/ && .UPDATED POINT TEMPS/POPS... SHV 89 70 89 69 89 / 50 40 30 20 20 MLU 86 69 86 68 90 / 70 60 50 20 20 DEQ 86 65 88 63 91 / 50 30 10 20 10 TXK 87 67 88 67 89 / 50 50 20 20 20 ELD 85 67 87 66 89 / 60 60 30 20 10 TYR 92 71 90 69 89 / 50 30 20 20 20 GGG 91 70 89 69 89 / 50 30 20 20 20 LFK 91 73 89 71 90 / 50 30 30 20 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 11/22
Hazardous weather outlook, Jul 21, 12:15 PM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1215 PM CDT TUE JUL 21 2009 ARZ073-LAZ003>006-010>014-017>022-TXZ152-153-165>167-221100- ANGELINA-BIENVILLE-CALDWELL-CLAIBORNE-DE SOTO-GRANT-JACKSON-LA SALLE- LINCOLN-NACOGDOCHES-NATCHITOCHES-OUACHITA-RED RIVER LA-SABINE LA- SABINE TX-SAN AUGUSTINE-SHELBY-UNION AR-UNION LA-WEBSTER-WINN- 1215 PM CDT TUE JUL 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP EAST TEXAS...NORTHERN AND CENTRAL LOUISIANA...AND PORTIONS OF SOUTH CENTRAL ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A DISORGANIZED LINE OF THUNDERSTORMS WILL CONTINUE TO PROGRESS EASTWARD THROUGH THE AREA THIS AFTERNOON. ISOLATED SEVERE STORMS WILL BE POSSIBLE...BUT MOST STORMS WILL MAINLY PRODUCE WIND GUSTS IN THE 35 TO 40 MILES AN PER HOUR RANGE. HAIL SMALLER THAN THREE QUARTERS OF AN INCH IN DIAMETER IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED THROUGH TONIGHT. ARZ050-051-059>061-070>072-LAZ001-002-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>151-221100- BOSSIER-BOWIE-CADDO-CAMP-CASS-CHEROKEE-COLUMBIA-FRANKLIN-GREGG- HARRISON-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE RIVER-MARION-MCCURTAIN- MILLER-MORRIS-NEVADA-PANOLA-RED RIVER TX-RUSK-SEVIER-SMITH-TITUS- UPSHUR-WOOD- 1215 PM CDT TUE JUL 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND EXTREME NORTHWEST LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... RAIN HAS ENDED ACROSS MUCH OF THE AREA...HOWEVER AFTERNOON HEATING IS DESTABILIZING THE AREA AND INCREASING THE CHANCES FOR THUNDERSTORM REDEVELOPMENT. THE AREA REMAINS IN A SLIGHT RISK THIS AFTERNOON...AND A THREAT FOR SEVERE STORMS REMAIN POSSIBLE. IF STORMS DO BECOME SEVERE THIS AFTERNOON...HAIL...DAMAGING WINDS...AND EVEN A SMALL POSSIBILITY OF ISOLATED TORNADOES WILL BE A THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED THIS AFTERNOON AND EVENING. PARKER
In the hours before
Local storm report, Jul 21, 3:00 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT TUE JUL 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TORNADO 5 ENE NASHVILLE 33.97N 93.77W
07/21/2009 HEMPSTEAD AR EMERGENCY MNGR
SHERIFF OFFICE AND EM CONFIRMING DAMAGE ALONG HEMPSTEAD
349 TO A SHOP AND TREES DOWNED. 3 EYEWITNESSES SPOTTED
THE TORNADO IN A FIELD NEAR THE AREA SOUTHEAST OF THE
TOWN OF BINGEN
&&
04The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 5:27 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Marion | 48 min |
| Jul 21, 5:47 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Gregg, Harrison, Marion, Morris and 3 more | 43 min |
| Jul 21, 6:07 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion | 53 min |
| Jul 21, 6:54 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Smith, Upshur | 51 min |
| Jul 21, 6:58 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 62 min |
| Jul 21, 7:20 AM CDT | Areal Flood Advisory | SHV | Hempstead, Howard, Little River, Nevada, Sevier | 3 hr |
| Jul 21, 3:48 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 27 min |
| Jul 21, 4:34 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette, Union | 56 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.